Hail, Caswell
- When
- September 4, 3:00 PM EST
- Where
- Caswell County, 0.72 mi ESE of Yarbro
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.496, -79.188
A backdoor cold front made its way southward across the Piedmont during the evening, supported aloft by an upper level disturbance passing across the central Appalachians in the otherwise upper level ridging environment covering much of the southeast and mid-Atlantic states. The cold front and disturbance provided increased instability, allowing strong to severe thunderstorms to develop in the…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
A backdoor cold front made its way southward across the Piedmont during the evening, supported aloft by an upper level disturbance passing across the central Appalachians in the otherwise upper level ridging environment covering much of the southeast and mid-Atlantic states. The cold front and disturbance provided increased instability, allowing strong to severe thunderstorms to develop in the very warm moist air south of the cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Sep 4, 2:58 PM EST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 358 PM EDT FRI SEP 4 2015 .SYNOPSIS... A BACKDOOR COLD FRONT WILL MOVE INTO THE AREA TONIGHT AND STALL OVER THE SOUTHERN PORTION OF THE REGION ON SATURDAY. ANTICIPATE SHOWERS AND STORMS THROUGH AT LEAST THE EARLY PART OF TONIGHT IN ASSOCIATION WITH THE FRONT AND AN UPPER LEVEL DISTURBANCE MOVING INTO THE REGION. COOLER AND SOMEWHAT DRIER WEATHER IS EXPECTED TOWARDS THE END OF THE WEEKEND INTO EARLY NEXT WEEK. A RESURGENCE OF ATLANTIC MOISTURE RETURNS TO THE AREA BY THE MIDDLE PART OF NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... AS OF 330 PM EDT FRIDAY... SHOWERS AND THUNDERSTORMS CONTINUE TO SPREAD SOUTH ACROSS THE REGION IN ASSOCIATION WITH BOTH THE APPROACH OF A BACKDOOR COLD FRONT...SURFACE HEATING...AND THE PASSAGE OF AN UPPER LEVEL DISTURBANCE FROM A SMALL CLOSED LOW OVER THE AREA OF MICHIGAN AND WISCONSIN. COVERAGE HAS BEEN THE LEAST OVER PARTS OF THE NEW RIVER VALLEY AND THE MOUNTAIN EMPIRE REGION OF SOUTHWEST VIRGINIA FOR MUCH OF THE AFTERNOON. THIS WILL CHANGE HAS WE HEAD INTO THE LATE AFTERNOON AND EARLY EVENING AS THE ACTIVITY TO THE NORTH CONTINUES TO HEAD SOUTH. SHOWERS AND THUNDERSTORMS WILL CONTINUE PAST SUNSET THANKS TO BOTH THE INFLUENCE OF THE FRONT AND THE UPPER LEVEL DISTURBANCE...HOWEVER THE ACTIVITY IS EXPECTED TO BECOME MORE FOCUSED OVER THE SOUTHERN AND SOUTHEAST PARTS OF THE AREA AS TIME PROGRESSES. BY MIDNIGHT...ONLY ISOLATED TO SCATTERED SHOWERS ARE EXPECTED TO BE OVER PARTS OF THE AREA. LOW LEVEL FLOW WILL BECOME PROGRESSIVELY MORE NORTHEAST TO EAST THROUGH A DEEPER LAYER OF THE ATMOSPHERE. THIS WILL HELP REGENERATE CLOUD COVER OVERNIGHT AFTER AN INITIAL DECREASE. LOW TEMPERATURES TONIGHT WILL NOT BE MUCH DIFFERENT THAN THOSE REALIZED THIS MORNING. ANTICIPATE LOWER 60S ACROSS THE MOUNTAINS AND MID TO UPPER 60S ACROSS THE PIEDMONT. FOR SATURDAY...HIGH PRESSURE WILL SLOWLY START TO NOSE ITS WAY SOUTH ALONG THE LEE OF THE APPALACHIANS. NOTABLY DRIER AIR WILL STILL BE A COUPLE DAYS AWAY...BUT THE INSTABILITY WILL BE LESS SATURDAY AS COMPARED TO TODAY. HOWEVER...IT WILL NOT BE TOO WEAK AS TO PREVENT THE DEVELOP OF ISOLATED TO SCATTERED SHOWERS...THE THE GREATEST CONCENTRATION OVER THE SOUTHWEST PARTS OF THE REGION. AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT...BUT ANY THAT FORM WILL NOT BE AS POTENT AS THOSE OF TODAY. HIGH TEMPERATURES WILL BE ABOUT TEN DEGREES COOLER THAN THOSE OF TODAY. EXPECT MID TO UPPER 70S ACROSS THE MOUNTAINS AND UPPER 70S TO AROUND 80 ACROSS THE PIEDMONT. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 300 PM EDT FRIDAY... WILL START SATURDAY EVENING OFF WITH WEAK HIGH PRESSURE WEDGING SOUTHWARD AGAINST THE EASTERN FACE OF THE APPALACHIANS...RESULTING IN LIGHT NORTHEASTERLY WINDFLOW. THE UPSLOPE WINDS ALONG THE RIDGES MAY SUPPORT A FEW SHOWERS INTO EARLY SUNDAY...BUT EXPECT ANY THUNDERSTORMS LEFT FROM EARLIER IN THE DAY TO WEAKEN BY SUNSET WITH THE LOSS OF DAYTIME HEATING. FOR SUNDAY...WEAK HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE MID ATLANTIC...WITH WINDS SHIFTING MORE EASTERLY. THE FLOW OFF THE ATLANTIC WILL MAKE FOR CONTINUED COOLER TEMPERATURES...WITH AFTERNOON HIGHS RANGING FROM THE MID 70S MOUNTAINS TO LOW 80S EAST OF THE BLUE RIDGE. THE HIGH PRESSURE WEDGE WILL BE SHALLOW ENOUGH ACROSS THE PIEDMONT OF NORTH CAROLINA THAT A FEW SHOWERS AND ISOLATED STORMS WILL DEVELOP WITH AFTERNOON HEATING. MAY ALSO SEE A FEW SHOWERS DEVELOP ALONG THE MOUNTAIN RIDGES DUE TO THE UPSLOPE WINDS...BUT EXPECT COVERAGE WILL BE SPOTTY AT BEST. RAINFALL WILL AGAIN FIZZLE AROUND SUNSET WITH THE LOSS OF DAYTIME HEATING. FOR LABOR DAY...HIGH PRESSURE WILL GRADUALLY SLIDE EAST...DECREASING ITS INFLUENCE ACROSS THE MID ATLANTIC. THIS WILL ALLOW WINDS TO SHIFT INCREASINGLY SOUTHERLY TO DRAW MORE UNSTABLE AIR FROM THE CAROLINAS INTO OUR AREA. AS SUCH...EXPECT SLIGHTLY BETTER COVERAGE OF SHOWERS DEVELOPING WITH AFTERNOON HEATING. WILL ALSO SEE INCREASED INSTABILITY AS SUBTLE UPPER LEVEL DISTURBANCES PASS ACROSS THE AREA...AND THEREFORE EXPECT SLIGHTLY BETTER COVERAGE OF THUNDERSTORMS. UPPER LEVEL WINDS WILL BE LIGHT...RESULTING IN SLOW CELL MOVEMENT...WHICH WOULD MAKE FOR LOCALLY HEAVY RAIN AS STORMS REMAIN PARKED OVER LOCATIONS FOR EXTENDED PERIODS OF TIME. TEMPERATURES WILL TAKE ON A WARMING TREND...WITH AFTERNOON HIGHS RANGING FROM THE LOW 80S WEST TO THE UPPER 80S EAST. OVERNIGHT TEMPERATURES THROUGH THE PERIOD WILL REMAIN SEASONABLE... GENERALLY RANGING FROM THE LOW TO MID 60S MOST LOCATIONS...WITH A FEW MID/UPPER 50S IN THE DEEPER MOUNTAIN VALLEYS. PATCHY MOUNTAIN VALLEY FOG WILL ALSO BE A COMMON OCCURRENCE EACH NIGHT. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 330 PM EDT FRIDAY... A GENERAL SUMMERTIME WEATHER PATTERN WILL RETURN FOR THE MIDDLE OF NEXT WEEK...WITH SPOTTY SHOWERS AND THUNDERSTORMS DEVELOPING EARLY EACH AFTERNOON WITH DAYTIME HEATING...AND DIMINISHING TOWARD SUNSET AS HEATING ENDS. EXPECT ONLY SPOTTY COVERAGE OF RAINFALL ON TUESDAY DUE TO WEAK SUPPORTING DYNAMICS...HOWEVER COVERAGE WILL INCREASE EACH DAY FOR WEDNESDAY AND THURSDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. BY NEXT THURSDAY...LONG RANGE WEATHER FORECAST MODELS DIFFER AS TO WHERE THE COLD FRONT WILL BE LOCATED...WITH THE ECMWF MODEL BRINGING THE FRONT ACROSS OUR AREA...WHILE THE GFS MODEL KEEPS THE FRONT WELL TO OUR NORTH. GIVEN WHAT APPEARS TO BE WEAK UPPER LEVEL SUPPORT TO GIVE THE FRONT A SOUTHWARD PUSH...HAVE TRENDED TOWARD THE GFS MODEL AND TRIMMED BACK RAIN CHANCES FOR THAT DAY. EXPECT WARM AND MUGGY CONDITIONS FOR THE PERIOD...WITH HIGHS RANGING FROM THE UPPER 70S/LOW 80S ACROSS THE MOUNTAINS...TO THE UPPER 80S FOR THE PIEDMONT. LOWS WILL HOLD GENERALLY IN THE LOW TO MID 60S...PERHAPS WITH A FEW UPPER 50S ACROSS THE MOUNTAINS. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... AS OF 135 PM EDT FRIDAY... ISOLATED TO SCATTERED SHOWERS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND LINGER INTO THE EARLY PART OF TONIGHT. THE GREATEST CONCENTRATION WILL BE ACROSS THE NORTHERN AND EASTERN SECTIONS OF THE FORECAST AREA. WHILE MOST OF THE REGION WILL EXPERIENCE VISUAL FLIGHT RULES...LOCATIONS UNDER THE HEAVIER SHOWER OR THUNDERSTORM CORES WILL EXPERIENCE BRIEF INSTRUMENT FLIGHT RULES/MARGINAL VISUALFLIGHT RULES CONDITIONS. OVERNIGHT...EASTERLY FLOW WILL INCREASE THROUGH A DEEPER PORTION OF THE ATMOSPHERE. LOOKING FOR LINGERING ISOLATED SHOWERS TO LAST INTO THE EARLY MORNING HOURS OF SATURDAY. AS MOISTURE BANKS UP INTO AND ACROSS THE BLUE RIDGE...LOOK FOR INCREASING AREAS OF MARGINAL VISUAL FLIGHT RULES CEILINGS WITH POCKETS OF INSTRUMENT FLIGHT RULES CEILINGS AND MARGINAL VISUAL FLIGHT RULES VISIBILITIES FOR MIST. SATURDAY MORNING INTO THE EARLY AFTERNOON...EXPECT A GRADUAL TREND OF CEILINGS AND VISIBILITIES IMPROVING TO VISUAL FLIGHT RULES LEVELS. ISOLATED SHOWERS WILL BE ON THE INCREASE AROUND NOONTIME...BUT CONFIDENCE IN THEIR LOCATION IS NOT GREAT ENOUGH TO INCLUDE ANY IN THE PREVAILING WEATHER OF THE TERMINAL AERODROME FORECASTS. EXTENDED AVIATION DISCUSSION... HIGH PRESSURE WILL GRADUALLY WORK INTO THE REGION BY THE END OF THE WEEKEND...AND REMAIN OVER THE REGION INTO THE EARLY PART OF NEXT WEEK. LINGERING MOISTURE AND AN EASTERLY FETCH WILL HELP MAINTAIN SOME ISOLATED TO SCATTERED SHOWERS ACROSS MAINLY WESTERN AND SOUTHERN PARTS OF THE AREA...ESPECIALLY ON SATURDAY AND SUNDAY AFTERNOON. MOISTURE STARTS TO INCREASE AGAIN MONDAY INTO TUESDAY WHILE THE INFLUENCE OF THE RIDGE WEAKENS. COVERAGE OF SHOWERS...AND POSSIBLY A FEW STORMS...WILL LIKEWISE START TO INCREASE. PAST SATURDAY...CEILINGS AND VISIBILITIES WILL PRIMARILY BE VISUAL FLIGHT RULES. THE EXCEPTION WILL BE LINGERING PATCHY MARGINAL VISUALFLIGHT RULES ACROSS PARTS OF THE REGION SATURDAY AFTERNOON. ALSO...OVERNIGHT AND EARLY MOUNTAIN AND RIVER VALLEY INSTRUMENT FLIGHT RULES/MARGINAL VISUAL FLIGHT RULES FOG/MIST ARE EXPECTED. && .HYDROLOGY... AS OF 745 PM EDT THURSDAY... THE WEEKLY UNITED STATES DROUGHT MONITOR ISSUED ON SEPTEMBER 3RD SHOWS THE EFFECT OF A DRIER THAN NORMAL AUGUST ACROSS MUCH OF THE AREA. ABNORMALLY DRY CONDITIONS...D0 ON THE DROUGHT SCALE HAVE BEEN EXPANDED INTO A LARGE PORTION OF SOUTHSIDE VIRGINIA COVERING MUCH OF THE DAN AND LOWER ROANOKE RIVER BASINS. PARTS OF THE UPPER YADKIN RIVER BASIN IN NORTH CAROLINA ARE ALREADY IN D1 OR MODERATE DROUGHT. AUGUST RAINFALL WAS AS LOW AS 50 PERCENT OF NORMAL OR LESS IN PARTS OF THE AFOREMENTIONED AREAS. SEVERAL NWS COOPERATIVE CLIMATE STATIONS IN SOUTHERN VIRGINIA RECORDED WELL UNDER 2 INCHES OF RAIN THE ENTIRE MONTH OF AUGUST INCLUDING HUDDLESTON IN BEDFORD COUNTY AT 1.17 INCHES AND ROCKY MOUNT IN FRANKLIN COUNTY AT 1.36 INCHES. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...NF LONG TERM...NF AVIATION...DS HYDROLOGY...PC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 350 AM EDT FRI SEP 4 2015 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-050800- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 350 AM EDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
259 PM EDT FRI SEP 4 2015
VAZ019-024-042000-
ROCKBRIDGE-ALLEGHANY-
259 PM EDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT
WESTERN CITY OF BUENA VISTA...CITY OF LEXINGTON...ROCKBRIDGE AND EAST
CENTRAL ALLEGHANY COUNTIES...
AT 259 PM EDT...A STRONG THUNDERSTORM WAS NEAR BELLS VALLEY...MOVING
SOUTHWEST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
BUENA VISTA...
GLASGOW...
GOSHEN...
AND LEXINGTON CITY.
THIS INCLUDES VMI.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3796 7926 3762 7941 3761 7946 3757 7944
3769 7967 3770 7967 3772 7969 3776 7967
3778 7972 3795 7959 3804 7952 3808 7948
TIME...MOT...LOC 1859Z 045DEG 17KT 3798 7942
KKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT FRI SEP 4 2015
NCZ019-041930-
WILKES-
303 PM EDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WILKES COUNTY...
AT 303 PM EDT...A STRONG THUNDERSTORM WAS NEAR MAPLE SPRINGS...MOVING
SOUTHWEST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ELKVILLE...
MAPLE SPRINGS...
DARBY...
AND WILKESBORO RESERVOIR.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3604 8137 3604 8140 3607 8141 3608 8143
3609 8146 3609 8147 3610 8148 3610 8151
3612 8154 3614 8150 3621 8146 3624 8142
3612 8125 3602 8134
TIME...MOT...LOC 1903Z 040DEG 45KT 3613 8140
KKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 PM EDT FRI SEP 4 2015
VAZ019-WVZ044-507-042015-
ALLEGHANY-EASTERN GREENBRIER-MONROE-
317 PM EDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN
ALLEGHANY...SOUTHEASTERN GREENBRIER AND NORTHEASTERN MONROE
COUNTIES...
AT 316 PM EDT...A STRONG THUNDERSTORM WAS OVER NEOLA...MOVING
SOUTHWEST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ALLEGHANY...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
AND NEOLA.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3800 8000 3795 8005 3795 8004 3794 8003
3796 8000 3760 8026 3776 8058 3805 8025
3804 8021 3804 8016 3806 8011 3806 7996
TIME...MOT...LOC 1916Z 028DEG 15KT 3796 8012
KKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT FRI SEP 4 2015
NCZ006-VAZ044-058-042015-
CASWELL-HALIFAX-PITTSYLVANIA-
321 PM EDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT
CASWELL...CITY OF DANVILLE...SOUTHEASTERN PITTSYLVANIA AND
SOUTHWESTERN HALIFAX COUNTIES...
AT 321 PM EDT...A STRONG THUNDERSTORM WAS NEAR ELMO...MOVING
SOUTHWEST AT 15 MPH.
WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
SOUTH BOSTON...
YANCEYVILLE...
BETHEL...
AND HALIFAX.
THIS INCLUDES DANVILLE AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3641 7953 3648 7952 3691 7915 3679 7889
3654 7902 3654 7914 3628 7915 3624 7917
TIME...MOT...LOC 1921Z 028DEG 15KT 3667 7919
KKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 338 PM EDT FRI SEP 4 2015 VAZ023-024-034-035-042045- BOTETOURT-BEDFORD-ROCKBRIDGE-AMHERST- 338 PM EDT FRI SEP 4 2015 ...A STRONG THUNDERSTORM WILL AFFECT CITY OF BUENA VISTA...NORTHWESTERN AMHERST...SOUTH CENTRAL ROCKBRIDGE...EAST CENTRAL BOTETOURT AND NORTHERN BEDFORD COUNTIES... AT 337 PM EDT...A STRONG THUNDERSTORM WAS NEAR SNOWDEN...MOVING SOUTHWEST AT 20 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUENA VISTA... BEDFORD... GLASGOW... BUENA VISTA CITY... AND BIG ISLAND. THIS INCLUDES THE NATIONAL D DAY MEMORIAL. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3780 7932 3773 7912 3727 7945 3739 7978 TIME...MOT...LOC 1937Z 034DEG 16KT 3765 7934 KK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT FRI SEP 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 2 ENE COVINGTON CITY 37.80N 79.94W
09/04/2015 E1.00 INCH ALLEGHANY VA PUBLIC
DOLLY ANN DRIVE
&&
FISHERThe Raleigh/Durham radar (KRAX), 112 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2015Every state in 2015This day in weather historyWarnings in North Carolina, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594280, 594281, 594284.